Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 18, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Mar 3, 2007, 3:11 AM EST for Grayson County, Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Mar 3, 2007, 12:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2007, 3:11 AM EST (08:11 UTC)
- In effect from
- Mar 3, 2007, 12:00 PM EST
- Expired
- Mar 3, 2007, 9:21 PM EST
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3624 m above ground
- 0-6 km bulk shear
- 112 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 030811 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 311 AM EST SAT MAR 3 2007 ...STRONG WINDS AGAIN THIS AFTERNOON AND EVENING... .A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND MOVE EAST OF THE REGION BY THIS EVENING. INCREASING WESTERLY WINDS ASSOCIATED WITH THE FRONTAL PASSAGE SHOULD RESULT IN STRONG WINDS ACROSS THE HIGHER ELEVATIONS INTO EARLY TONIGHT. NCZ001-002-018-VAZ015-031615- /O.NEW.KRNK.WI.Y.0018.070303T1700Z-070304T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE 311 AM EST SAT MAR 3 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. WEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND EVENING. THE STRONGEST WINDS CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS71 KRNK 031608 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1108 AM EST SAT MAR 3 2007 ...STRONG WINDS THIS AFTERNOON AND EVENING... .A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND MOVE EAST OF THE REGION BY THIS EVENING. THIS WILL RESULT IN STRONG WINDS ACROSS THE HIGHER ELEVATIONS INTO EARLY TONIGHT. NCZ001-002-018-VAZ015-040100- /O.CON.KRNK.WI.Y.0018.070303T1700Z-070304T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE 1108 AM EST SAT MAR 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WEST WINDS BETWEEN 20 AND 30 MPH ARE EXPECTED THIS AFTERNOON AND EVENING WITH GUSTS TO 50 MPH. THE STRONGEST WINDS CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 040030 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 730 PM EST SAT MAR 3 2007 ...STRONG WINDS THIS AFTERNOON AND EVENING... .A COLD FRONTAL PASSAGE WILL RESULT IN STRONG WINDS ACROSS THE HIGHER ELEVATIONS INTO EARLY TONIGHT. NCZ001-002-018-VAZ015-040500- /O.CON.KRNK.WI.Y.0018.000000T0000Z-070304T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE 730 PM EST SAT MAR 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WEST WINDS BETWEEN 20 AND 30 MPH ARE EXPECTED THIS EVENING WITH GUSTS TO 50 MPH. THE STRONGEST WINDS CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 040221 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 921 PM EST SAT MAR 3 2007 ...WIND ADVISORY CANCELLED... NCZ001-002-018-VAZ015-040330- /O.CAN.KRNK.WI.Y.0018.000000T0000Z-070304T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE 921 PM EST SAT MAR 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. WEST TO NORTHWEST WINDS WILL CONTINUE RATHER BRISK OVERNIGHT. SUSTAINED WINDS OF 15 TO 30 MPH CAN BE EXPECTED WITH GUSTS OF 40 TO 45 MPH AT TIMES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 3, 3:02 AM EST, 9 minutes earlier.
Area forecast discussion, Mar 3, 3:02 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 AM EST SAT MAR 3 2007
.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
POSITIVE TILTED UPPER 5H COLD POOL WILL BE THE MAIN PLAYER OVER
THE NEXT 36 HOURS AS IT DRIFTS EAST AND SWINGS MUCH COLDER AIR
ACROSS THE REGION BY TONIGHT THRU SUNDAY. AHEAD OF THE INITIAL
SURFACE COLD FRONT...STRONG RATHER DIFFLUENT SW FLOW ALOFT WILL
CONTINUE TO PRODUCE A SWATH OF SOUTHERN JET MID/HIGH CLOUDS WITH
MAJORITY OF LOW LEVEL RH ON THE WESTERN SLOPES WITH CURRENT LEAF
FEATURE. ONCE S/W VORT LOBE STARTS TO PIVOT EAST THIS AFTERNOON
EXPECT ENOUGH LOW LEVEL RH AND LIFT TO PRODUCE ISOLATED SHRA
MOUNTAINS...AND BETTER COVERAGE NW SLOPES THIS AFTERNOON WHILE
DOWNSLOPED IN THE EAST. MAY BE ENOUGH COLD AIR ALOFT BY LATE TO
SWITCH THE FAR NW RIDGES OVER TO -SHSN OTRW KEEPING ALL LIQUID
ELSEWHERE PER WARM BOUNDARY LAYER. GIVEN STEEP LAPSES MAY EDGE LOW
POPS JUST EAST OF THE BLUE RIDGE NE ZONES WHILE GOING LOW/SLIGHT
POPS ELSEWHERE WEST UNTIL LATE WHEN BOOSTING THE GREENBRIER VALLEY
TO LOW LIKELYS. OTHER CONCERN WITH WINDS UNDER LAPSES AND GOOD
MIXING POTENTIAL ESPCLY SW AND ALONG THE BLUE RIDGE WHERE LESS
CLOUDS SHOULD AID DOWNSLOPE SUBSIDENCE. FOR NOW PLAN TO INCREASE
SPEEDS TO ADVISORY LEVELS THIS AFTERNOON/EVENING ACROSS PARTS OF
THE SW AND INDICATE QUITE BREEZY ELSEWHERE ESPCLY WHERE ANY SHRA
TAKE PLACE PER INVERTED V RAOBS. LIKE HIGHS A LITTLE BELOW MOS
GIVEN CURRENT CLOUDS BUT WOULDNT TAKE MUCH TO REACH 70 SE...OTRW
RANGE FROM 40S NW TO 50S BLUE RIDGE AND 60S EAST.
INITIAL SURGE OF MUCH COLDER AIR WILL BE WORKING THRU THIS EVENING
WITH MAIN BODY OF 85H COLD POOL STILL TO ADVECT IN TOWARD SUNDAY
MORNING. GOOD DEPTH OF RH AND NW WINDS UNDER INVERSION SUGGEST
DECENT UPSLOPE -SHSN COVERAGE LIKELY SE WVA OVERNIGHT INTO SUNDAY
MORNING WHEN COLDEST AIR ALOFT/NEXT S/W PIVOT THRU. THUS HAVE
INCREASED POPS SLIGHTLY FAR NW WITH 1-4 INCHES SNOW AND AN INCH OR
LESS ELSEWHERE WESTERN PERIMETER. SINCE APPEARS HIGHER TOTALS WILL
BE CONFINED TO ONLY THE WEST FACING SLOPES IN SE WVA WILL HOLD ON
ANY ADVISORIES AT THIS POINT GIVEN 2ND/3RD PERIOD. ALSO DEEP NW
FLOW...COLD ADVECTION AND SOME LOW LEVEL INSTAB SHOULD BE ENOUGH
TO CAUSE AT LEAST FLURRIES AS FAR EAST AS THE BLUE RIDGE ESPCLY
LATE TNGT/EARLY SUNDAY...SO EXTENDED LOW POPS EAST AS WELL. OTRW
CLOUDS AND -SHSN/FLURRIES WEST TO PC EAST SAT NIGHT AND MOSTLY
SUNNY SUNDAY PIEDMONT. LOWS MAINLY 20S TO LOW 30S BUT SOME OFFSET
OF COOLING BY MIXING...THEN 30S MOUNTAINS TO 40S ELSEWHERE SUNDAY.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
OVERALL NW FLOW WILL PREVAIL THRU MIDWEEK BEFORE HEIGHTS BEGIN TO
BUILD AND TRAJECTORIES TURN MORE ZONAL LATE IN THE WEEK. WEAK
CLIPPER SYSTEM MAY DIVE THRU OR JUST NORTH TUESDAY NIGHT BUT GIVEN
LITTLE SUPPORT FROM OTHER SOLUTIONS WILL STAY DRY FOR NOW. LOW LEVEL
MOISTURE COULD LINGER SOMEWHAT WESTERN SLOPES ESPCLY MON BEFORE
DRIER AIR WINS OUT THRU MUCH OF THE WEEK. WEAK SYSTEM ACROSS THE
SW MAY BRING SOME DEEPER RH NORTH BY LATE WEEK SO WILL CONTINUE A
LOW CHANCE OF SHRA ON FRIDAY. OTRW TEMPS A BIT BELOW NORMAL EARLY
IN THE WEEK LOOK TO MODERATE WELL INTO THE 50S AND 60S FOR HIGHS
BY WEEKS END.
&&
.AVIATION /06Z-06Z/...
VFR CONDITIONS EXPECTED TO PREVAIL UNDER CLEAR TO SCT HIGH CLOUDS.
BIG ISSUE OVERNIGHT IS STRONG SW GRADIENT WITH 35KT OR MORE AT 850
MB. WSR 88D WIND PROFILE SHOWS 40 KT SW WIND AT 4KFT MSL. WITH SFC
BASED INVERSION AT MOST TAF SITES...HAVE CONTINUED THE MENTION OF
LLWS UNTIL WELL AFTER SUNRISE WHEN MIXING BEGINS AND SFC WINDS
PICK UP. POTENT S/WV TO ARRIVE AROUND 00Z SHOULD BRING MID CLOUDS
ACROSS BLUE RDG AND SOME SNOW SHWRS OR FLURRIES MAY REACH DOWN
INTO LWB AREA SOMETIME BETWEEN 00 AND 06Z. WINDS WILL ALSO SHIFT
MORE WESTERLY AND EVENTUALLY NORTHWESTERLY AT THIS TIME.
&&
.FIRE WEATHER...
DRY AND WINDY CONDITIONS WILL DEVELOP AGAIN THIS AFTERNOON AND
CONTINUE THROUGH SUNDAY. HOWEVER FUEL MOISTURES REMAIN RATHER HIGH
AFTER THE RECENT HEAVY RAINFALL SO WILL TAKE ANOTHER DAY OR SO TO
LIKELY REACH CRITICAL VALUES. THUS WILL HEADLINE IN THE FWF THIS
MORNING FOR CONTINUED DRYING AND QUITE WINDY CONDITIONS THIS
AFTERNOON.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
VAZ015.
NC...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
NCZ001-002-018.
WV...NONE.
&&
SHORT TERM...JH
LONG TERM...JH
AVIATION...SK
FIRE WEATHER...JHHazardous weather outlook, Mar 2, 3:41 PM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 341 PM EST FRI MAR 2 2007 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-045>047-059- WVZ042-032045- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL- SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM- CHARLOTTE-MERCER- 341 PM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WVZ043>045-032045- SUMMERS-MONROE-GREENBRIER- 341 PM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHARP RISES WERE OCCURRING ON THE GREENBRIER RIVER THIS AFTERNOON AND FLOODING WILL CONTINUE THROUGH THE EVENING. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WWW.WEATHER.GOV/BLACKSBURG AND LOOK FOR THE LATEST FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NCZ005-006-VAZ044-058-032045- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX- 341 PM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHARP RISES ARE EXPECTED ON THE DAN RIVER THIS AFTERNOON AND EVENING. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WWW.WEATHER.GOV/BLACKSBURG AND LOOK FOR THE LATEST FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in North Carolina, 2007Wind Advisories in Virginia, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.